Hail, Robertson
- When
- August 6, 5:35 PM CST
- Where
- Robertson County, Barren Plain
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.600, -86.920
A line of strong to severe thunderstorms moved southeastward out of Kentucky across Middle Tennessee during the late afternoon and evening hours on August 6. Several reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of strong to severe thunderstorms moved southeastward out of Kentucky across Middle Tennessee during the late afternoon and evening hours on August 6. Several reports of wind damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 6, 5:34 PM CST, 1 minute earlier.
Area Forecast Discussion National Weather Service Nashville TN 634 PM CDT Tue Aug 6 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Radar imagery this afternoon shows a few showers have popped up in the Upper Cumberland and along the Tennessee River, with visible satellite indicated a few other towering cumulus which may develop into showers shortly. Expecting this isolated activity to continue through the afternoon hours, and have expanded slight chance pops to the entire area through 00Z. By this evening, a fairly potent shortwave trough axis and associated weak surface front will shift southeastward out of the Midwest towards Tennessee. Scattered showers and thunderstorms are already forming along this boundary across eastern Missouri and southern Illinois, and this activity will continue southeastward across our area mainly between 03Z to 12Z per all guidance. Latest HRRR and CONSShort model runs are pinging on the highest pops tonight being over the northeast half of our area roughly along and east of I-24, and have kept pops above guidance in the high chance and likely categories - especially across our eastern counties. HREF severe guidance indicates there is at least some potential for a few strong to maybe even a severe storm or two with the activity this evening, mainly across our far northern counties, so cannot rule out a warning or two with damaging winds the main threat. Some locally heavy rainfall will also be possible as storm motions will only be on the order of 20 to 30 mph. Tonight's showers and storms are expected to move out of our forecast area by Wednesday morning, with the afternoon likely dry and a bit cooler due to the morning precip and cloud cover. Precip chances ramp back up Thursday and especially Friday as a decent cold front for early August shifts southward into Middle Tennessee. Cloud cover and fairly widespread precip coverage will keep highs a few degrees cooler on Friday. Airmass behind the front will be a tad cooler but significantly drier and less humid, and low pops shown on the models for Saturday are likely too high. Therefore at least the first half of the upcoming weekend will likely be quite nice for early August. From Sunday onward, 12Z models differ with Euro remaining dry and heating us up quite a bit due to a building upper ridge over Texas, while the GFS keeps us in northwest flow with occasional rounds of showers and storms and temperatures near normal. Will keep low pops and near normal temps going for now until better consensus emerges in the global models. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms will move through the area this evening through early overnight hours. Have in VCTS but also tempo groups for best timing chances per short term models for each terminal. MVFR/IFR cigs/vis will be possible with stronger showers and storms should they pass over terminals. Fog will be possible as well overnight, along with some lingering light showers, but expecting VFR conditions after sunrise and during the day Wednesday with westerly/northwesterly winds around 10 knots with gusts to around 15 knots. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........Barnwell
Hazardous Weather Outlook National Weather Service Nashville TN 202 PM CDT Tue Aug 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071915- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 202 PM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected to develop in Kentucky and move southeastward across the area this evening into tonight. A few storms could be strong or possibly severe, with damaging winds and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
Special Weather Statement
National Weather Service Nashville TN
603 PM CDT Tue Aug 6 2019
TNZ007-062345-
Robertson TN-
603 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Springfield, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, White House, Cross Plains, Orlinda, Adams and Cedar
Hill.
This includes Interstate 65 between mile markers 106 and 111.
LAT...LON 3645 8667 3643 8669 3654 8708 3664 8705
3665 8661
TIME...MOT...LOC 2302Z 276DEG 11KT 3659 8696
BarnwellThe Ft Campbell radar (KHPX), 36 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
17 thunderstorm wind, 2 lightning, 1 hail. Local standard time, as filed.
Numerous trees and power lines were blown down across Robertson County with several roads blocked, including Highway 76 at New Hall Road, Kinneys Road, Glen Raven Road at Dortch Road, and Bethel Road between I-65 and Highway 31. Over 6000 customers were without power.
A trained spotter in Springfield estimated a wind gust of 60 mph.
A NWS employee reported numerous trees and tree limbs were blown down across White House.
Trees and power lines were blown down throughout Greenbrier.
A trained spotter in Greenbrier estimated a wind gust of 60 mph.
Trees were blown down in the Inglewood area.
A tree was blown down into the road at Golden Bear Parkway and Lebanon Road.
A tree was blown down across Graylynn Drive.
A tree was blown down into the road at 430 South Rutland Road.
A tree was blown down onto a car.
A tree was blown down into the road at 435 Spring Creek Road.
A tree and power lines were blown down into the road at 727 Rome Pike.
A tree was blown down in Sylvan Park.
Lightning struck a house on NW Clearview Drive causing a fire but unknown damage.
Trees were blown down at Nolensville Road and Pettus Road.
A tree was snapped near Barfield Crescent Park.
Numerous trees and power lines were blown down across eastern Hickman County, including on Highway 50 East, Swan Creek Road, Ugly Creek Road, Falls Branch Road, Blue Buck Road, 9 Mile Ridge Road, Edgewood Road, and others.
A wind gust of 60 mph was estimated 1 mile north of Normandy.
Lightning struck a house near Veterans Parkway at Shores Road causing a fire but unknown damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853947, 853948, 853950, 853951, 853952, 853953, 853954, 853955, 853967, 853968, 853969, 853970, 853971, 853972, 853973, 853977, 853978, 853980, 853982, 853983.